MAUDE Adverse Event Report: SEASPINE INC. MALIBU; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SEASPINE INC. MALIBU; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 76-0010
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was communicated from a distributer a revision surgery took place to remove three caps that allegedly become dislodged postop.Patients current condition is unknown.No x-rays or radiographs were provided.During the review of the dhr for lot mc99694g, it was concluded that the product was inspected and accepted for use by the quality control department on 08/08/2017 and met all specified parameters of the receiving inspection report with no associated nonconformance specific to the product issue.During the review of the dhr for lot ma92913f, it was concluded that the product was inspected and accepted for use by the quality control department on 08/01/2016 and met all specified parameters of the receiving inspection report with no associated nonconformance specific to the product issue.Intra-operative warnings: if the system/construct contains screws, prior to soft tissue closure, recheck all screws to ensure they are tightened.Failure to do so may cause loosening of the other components.Postoperative warnings: the patient should be advised that implants may bend, break or loosen despite restriction in activity.Possible adverse events: bending, disassembly or fracture of implant and components.Loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.The locking caps were returned to the manufacturer.At this time, the internal complaint / investigation is open.The root cause is currently unknown.
 
Event or Problem Description
On (b)(6) 2017, patient underwent spinal deformity scoliosis surgery consisting of posterior pedicle fixation bone screws; levels of fixation are unknown.The initial surgery was completed without complication.First post-operative follow up it was observed the locking caps were disengaged.No radiographs provided for review.Revision surgery was preformed (b)(6) 2018 to replace three locking caps.There was no reported patient injury.Multiple attempts have been made for additional information.

Brand Name
MALIBU
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad CA 92008
MDR Report Key7862825
Report Number3012120772-2018-00020
Device Sequence Number11170979
Product Code NKB
UDI-Device Identifier10889981079291
UDI-Public10889981079291
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
KO51942
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number76-0010
Device Catalogue Number76-0010
Device Lot NumberMC99694G & MA92913F
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 YR